MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MOTO PARTIAL KNEE TIBIAL TRAY FIX CEMENTED S3 LM; UNICOMPARTIMENTAL KNEE TIBIAL TRAY CEMENTED

MEDACTA INTERNATIONAL SA MOTO PARTIAL KNEE TIBIAL TRAY FIX CEMENTED S3 LM; UNICOMPARTIMENTAL KNEE TIBIAL TRAY CEMENTED
Model Number 02.18.TF3.LM
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 05/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 25 may 2022.Lot 2105334: (b)(4) items manufactured and released on 07-jun-2021.Expiration date: 2026-05-18.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event during the period of review.Investigation performed by r&d project manager.From the description of the event it is not possible to establish the real cause for the tibia plateau fracture.The additional information from the agent highlights the surgeon's request to have a tibia keel preparation line to line with final implant; in addition the surgeon do not want to place the implant with a 1 mm offset from the sagittal tibial resection.The current moto tibia finishing devices (tibia templates and trial tibia baseplate) have been designed to guarantee a final implant positioning with 1 mm of offset from the sagittal resection; we could imagine that the surgeon may tried to put the final implant in contact with sagittal plane, forcing the final position.If so, the keel preparation is 1 mm far from the implant keel and , during implant impactions, the implant keel could have generated the subchondral fracture.
 
Event or Problem Description
Revision due to tibial bone fracture 3 weeks after primary.The surgeon used a plate and screws to fix the fracture.Following the fracture repair, the surgeon replaced the tibial insert.
 
Additional Manufacturer Narrative
Clinical evaluation performed by medacta medical affairs director on 2 september 2022: few weeks after uka, a bone fracture of the tibial plateau occurs, causes undescribed.The surgeon repairs the fracture using synthesis products by a different manufacturer.As customary, the tibial insert is replaced.The metallic components seemed to be working properly and were left in place.No radiographs were supplied, therefore the analysis is based only on the narrative in the report.

Brand Name
MOTO PARTIAL KNEE TIBIAL TRAY FIX CEMENTED S3 LM
Common Device Name
UNICOMPARTIMENTAL KNEE TIBIAL TRAY CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key14696266
Report Number3005180920-2022-00455
Device Sequence Number20165304
Product Code HSX
UDI-Device Identifier07630030896736
UDI-Public07630030896736
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K162084
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/18/2026
Device Model Number02.18.TF3.LM
Device Catalogue Number02.18.TF3.LM
Device Lot Number2105334
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2022
Supplement Date Received by Manufacturer05/18/2022
Initial Report FDA Received Date06/15/2022
Supplement Report FDA Received Date09/26/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown